Weak Self-Adjointness and Conservation Laws for a Family of Benjamin-Bona-Mahony-Burgers Equations

  • M. S. BruzónEmail author
Part of the Nonlinear Systems and Complexity book series (NSCH, volume 6)


Ibragimov introduced the concepts of self-adjoint and quasi-self-adjoint equations. Gandarias generalized these concepts and defined the concept of weak self-adjoint equations. In this paper we consider a family of Benjamin-Bona-Mahony-Burgers equations and we determine the subclass of equations which are self-adjoint, quasi-self-adjoint and weak self-adjoint. By using a general theorem on conservation laws proved by Ibragimov we obtain conservation laws for these equations.


Weak self-adjointness Conservation laws 


  1. 1.
    Abdollahzadeh M, Hosseini M, Ghanbarpour M, Kashani S (2011) Exact travelling solutions for Benjamin-Bona-Mahony-Burgers equations by \(\frac{G^{\prime}} {G}\)-expansion method. Inter J Appl Math Comput 3(1):70–76Google Scholar
  2. 2.
    Benjamin TB, Bona JL, Mahony JJ (1972) Model equations for long waves in nonlinear dispersive systems. Phil Trans R Soc A 272:47–78MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bruzón MS, Gandarias ML, Camacho JC (2007) Classical and nonclassical symmetries for a Kuramoto-Sivashinsky equation with dispersive effects. Math Meth Appl Sci 30:2091–2100CrossRefzbMATHGoogle Scholar
  4. 4.
    Bruzón MS, Gandarias ML, Camacho JC (2008) Symmetry for a family of BBM equations. J Nonlin Math Phys 15:81–90CrossRefGoogle Scholar
  5. 5.
    Bruzón MS, Gandarias ML (2008) New solutions for a generalized Benjamin-Bona-Mahony-Burgers equation. In: Proceedings of American conference on applied mathematics, Cambridge, Massachusetts, 2008, pp 159–164Google Scholar
  6. 6.
    Bruzón MS, Gandarias ML (2008) Travelling wave solutions for a generalized Benjamin-Bon-Mahony-Burgers equation. Inter J Math Models Methods Appl Sci Ed Elect 2:103–108Google Scholar
  7. 7.
    Bruzón MS, Gandarias ML (2009) Symmetry reductions and exact solutions of Benjamin-Bona-Mahony-Burgers equation. In: 4th workshop Group Analysis of Differential Equations & Integrable Systems, pp 45–61Google Scholar
  8. 8.
    Bruzón MS, Gandarias ML, Ibragimov NH (2009) Self-adjoint sub-classes of generalized thin film equations. J Math Anal Appl 357:307–313MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Gandarias ML (2011) Weak self-adjoint differential equations. J Phys A: Math Theoret 44:262001CrossRefGoogle Scholar
  10. 10.
    Gandarias ML, Redondo M, Bruzon MS (2011) Some weak self-adjoint Hamilton-Jacobi-Bellman equations arising in financial mathematics. Nonlin Anal: Real World Appl 13: 340–347MathSciNetCrossRefGoogle Scholar
  11. 11.
    Khaled KA, Momani S, Alawneh A (2005) Approximate wave solutions for generalized Benjamin-Bona-Mahony-Burgers equations. Appl Math Comput 171:281–292MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kudryashov NA (2005) Simplest equation method to look for exact solutions of nonlinear differential equations. Chaos, Solitons and Fractals 24:1217–1231MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ibragimov NH (1985) Transformation groups applied to mathematical physics. Reidel-Dordrecht, HollandCrossRefzbMATHGoogle Scholar
  14. 14.
    Ibragimov NH (1999) Elementary lie group analysis and ordinary differential equations. Wiley, ChichesterzbMATHGoogle Scholar
  15. 15.
    Ibragimov NH (2007) Quasi self-adjoint differential equations. Arch ALGA 4:55–60Google Scholar
  16. 16.
    Ibragimov NH (2007) A new conservation theorem. J Math Anal Appl 333:311–328MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ibragimov NH (2011) Nonlinear self-adjointness and conservation laws. J Phys A: Math Theor 44:432002–432010CrossRefGoogle Scholar
  18. 18.
    Olver P (1993) Applications of Lie groups to differential equations. Springer, New YorkCrossRefzbMATHGoogle Scholar
  19. 19.
    Ovsyannikov LV (1982) Group analysis of differential equations. Academic, New YorkzbMATHGoogle Scholar
  20. 20.
    Peregrine DH (1996) Calculations of the development of an undular bore. J Fluid Mech 25:321–330MathSciNetCrossRefGoogle Scholar
  21. 21.
    Wang M, Li X, Zhang J (2008) The \(\left (\frac{G^{\prime}} {G}\right )\)-expansion method and travelling wave solutions of nonlinear evolution equations in mathematical physics. Phys Lett A 372:417–423MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Departamento de MatemáticasUniversidad de CádizCádizSpain

Personalised recommendations